MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL20A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported from patient support (psc), psc received a call from a care advocate in vermont.Approximately 1 month post tavr with a 20mm sapien 3 ultra resilia valve, the patient passed away.According to care advocate, it was found that patient had ''blood clots in her intestines'' and was transferred via ambulance back to dartmouth hitchcock medical center for higher level of care.Patient remained at the hospital for 18 days and could ''never fully recover''.Per patient's certificate, cause of death states ''septic shock, anastomotic leak from small intestine, and severe aortic stenosis s/p transcatheter aortic valve replacement''.Per medical record review, a tte approximately 1 month post tavr showed, a gradient of 45.1mmhg and ava of 0.37cm2.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to additional information from a product investigation.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaint for stenosis was confirmed based on the provided medical records.It is possible that one or more patient/procedural factors identified in the technical summary may have been present and contributed to the complaint event.However, due to insufficient information, a definitive root cause is unable to be determined.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21961876
Report Number2015691-2025-03540
Device Sequence Number20649474
Product Code NPT
UDI-Device Identifier00690103215793
UDI-Public(01)00690103215793(17)261115(11)231116
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9755RSL20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale